Last night I had a horrible reaction to Flagyl, an antibiotic my GI doctor prescribed me for SIBO. I had started it on Thursday and was feeling pretty lousy on it ever since, but it was something I figured I could just deal with until last night.
I can’t remember the last time I’ve felt that horrible. I had the worst headache of my life and I felt nauseous, fatigued and foggy. I actually wound up vomiting twice, and I never vomit. I was freaking out. I called the on-call doctor and she told me that those symptoms were in line with what can be expected from Flagyl, but advised me to come off of it right away anyway. I had Ryan check the internet (because I knew checking it myself would stress me out even more) and he confirmed that there were many people who had taken Flagyl and said they felt like they had been “poisoned.” That’s the perfect way to describe how I felt.
This now makes two antibiotics I can’t take, amoxicillin being the other one. I took amoxicillin once and was up all night with the worst stomach cramping I’ve ever had. My body is the worst.
I’ve been trying to take it easy today, drinking lots of water. Flagyl has a half-life of 8 hours, which is pretty short, but everything I’ve seen says it can take up to 48 hours to completely exit the system. I just want it out of me.